Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 13, 2022, 11:01 AM EDT for 23 counties in Michigan. It took effect at Apr 14, 2022, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 11:01 AM EDT (15:01 UTC)
- In effect from
- Apr 14, 2022, 10:00 AM EDT
- Expired
- Apr 14, 2022, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS73 KGRR 131501 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1101 AM EDT Wed Apr 13 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-132315- /O.NEW.KGRR.WI.Y.0005.220414T1400Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1101 AM EDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 10 AM to 8 PM EDT Thursday. * IMPACTS...Very strong wind gusts could blow around unsecured objects. Tree limbs could be blown down. Scattered to possibly numerous power outages may result. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
6 follow-up statements
351 WWUS73 KGRR 131938 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 338 PM EDT Wed Apr 13 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140345- /O.CON.KGRR.WI.Y.0005.220414T1400Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 338 PM EDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 10 AM to 8 PM EDT Thursday. * IMPACTS...Very strong wind gusts could blow around unsecured objects. Tree limbs could be blown down. Scattered to possibly numerous power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
212 WWUS73 KGRR 140149 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 949 PM EDT Wed Apr 13 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000- /O.CON.KGRR.WI.Y.0005.220414T1400Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 949 PM EDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 10 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
999 WWUS73 KGRR 140801 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 401 AM EDT Thu Apr 14 2022 MIZ037>040-043>046-050-056-141615- /O.CON.KGRR.WI.Y.0005.220414T1400Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Ottawa- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Grand Haven, and Jenison 401 AM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, southwest and west central Michigan. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ051-052-057>059-064>067-071>074-141615- /O.CON.KGRR.WI.Y.0005.220414T1400Z-220415T0000Z/ Montcalm-Gratiot-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Greenville, Alma, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 401 AM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central and southwest Michigan. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages are possible. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
534 WWUS73 KGRR 141457 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1057 AM EDT Thu Apr 14 2022 MIZ037>040-043>046-050-056-142300- /O.CON.KGRR.WI.Y.0005.000000T0000Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Ottawa- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Grand Haven, and Jenison 1057 AM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest wind gusts up to 55 mph. * WHERE...Portions of central, southwest and west central Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ051-052-057>059-064>067-071>074-142300- /O.CON.KGRR.WI.Y.0005.000000T0000Z-220415T0000Z/ Montcalm-Gratiot-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Greenville, Alma, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1057 AM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Portions of central, south central and southwest Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAIL...The strongest winds are expected in the afternoon. The wind direction will be primarily southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
660 WWUS73 KGRR 141939 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 339 PM EDT Thu Apr 14 2022 MIZ037>040-043>046-050-056-150000- /O.CON.KGRR.WI.Y.0005.000000T0000Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Ottawa- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Grand Haven, and Jenison 339 PM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest wind gusts up to 50 mph. * WHERE...Portions of central, southwest and west central Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ051-052-057>059-064>067-071>074-150000- /O.CON.KGRR.WI.Y.0005.000000T0000Z-220415T0000Z/ Montcalm-Gratiot-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Greenville, Alma, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 339 PM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest wind gusts up to 55 mph. * WHERE...Portions of central, south central and southwest Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and dead trees could be blown down and scattered power outages could result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
862 WWUS73 KGRR 150013 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 813 PM EDT Thu Apr 14 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150115- /O.EXP.KGRR.WI.Y.0005.000000T0000Z-220415T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 813 PM EDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts have fallen below Wind Advisory criteria and therefore it was allowed to expire at 800 PM. Winds will diminish further after sunset this evening to 10 to 20 mph with some gusts into the 20 to 30 mph range. Forecast winds for the rest of tonight are much lower than the widespread 45 to 55 mph gusts that occurred today. $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 13, 7:55 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 7:55 AM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
755 AM EDT Wed Apr 13 2022
LATEST UPDATE...
Aviation
.DISCUSSION...(Today through next Tuesday)
Issued at 340 AM EDT Wed Apr 13 2022
- Scattered showers with isolated storms this morning
The warm front continues to lift northward with underwhelming
convection overnight into Wednesday morning.
A very robust line of showers and storms continues to trek across
Wisconsin. This line will move across Lake Michigan and reach
Michigan shores around sunrise. However as it reaches Michigan it
will have move out ahead of the frontal system and be fairly weak.
Isolated storms remain possible, especially near Muskegon.
- Strong to severe storms possible midday to tonight
Several chances for strong to severe storms today. The first
will be from the approach of a meso vortex from the south after
15Z. CAPE values continue to look underwhelming and struggle to
reach 1000 J/kg. There is some shear, especially with the low
level jet. However, the cloudy skies will stifle any surface
based instability and keep temperatures below 70F. This lack of
instability will inhibit convection and make it harder to fuel
convection. The areas which have the best chance will be the
regions closer to the strongest helicity, along with CAPE. This
will be between 16Z and 21Z in areas along and south of the I 94
corridor west of I 69. There is some potential for stronger
thunderstorms with the main threat being large hail and damaging
winds. With strong advection of moisture, localized heavy rainfall
is possible.
This first round will destabilize the atmosphere, preparing for
the second round of showers and thunderstorms between 21Z
Wednesday and 02Z Thursday. This looks to have a more bowing
structure of Showers and thunderstorms and will be more widespread
moving across the Lower Peninsula. This will coincide with an
increase of SFC based CAPE with damaging winds possible. Expect
those showers and storms to exit the region mid to late Wednesday
evening.
- Gusty winds Thursday
Michigan will see the arrival of a cold frontal rain band
overnight into Thursday. This will bring strong gusty winds with
cold drier air Thursday morning.
The strong air aloft fueled by the increased pressure gradient
will bring 40 to 45 mph wind gusts Thursday. These winds could
be strong enough to cause power outages. Those winds will be due
to mixing down from aloft so once the sunsets the winds will
subside. A wind advisory may be needed.
- Cooler weather ahead
The cold air that is ushered into the region will drop
temperatures through the weekend, with lows on Sunday morning
still on track to be in the 20s. Saturday has the lowest Max T's,
in the upper 30s to low 40s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 755 AM EDT Wed Apr 13 2022
MVFR becoming more widespread this morning as 60+ dew points
continue surging northward via southerly winds gusting to 25 kts.
Showers increasing in coverage after 15Z, mainly south and east of
GRR, with a isolated tstm possible. A brief lull in shower
coverage expected for a few hours roughly 19Z-22Z, then scattered
tstms, some possibly strong expected between roughly 22Z and 02Z
with IFR becoming more likely too. Showers and IFR lingering
through about 09Z tonight then turning abruptly VFR as skies
clear. Winds increasing substantially from the west-southwest
toward/after 06Z with a strong cold frontal passage.
&&
.MARINE...
Issued at 340 AM EDT Wed Apr 13 2022
The strong storm system that will move through the Upper Midwest
will bring several periods of strong winds and bigger waves.
The low level jet this morning will continue stronger wind gusts
which will mix down to the surface.
Showers and thunderstorms will move across the lake this morning
to midday. A cold front will bring southerly flow this afternoon
before shift to the west late Wednesday.
Gales remain probable on Thursday from the strong cold air
advection with deep mixing.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Watch from Thursday morning through Thursday evening for
LMZ844>849.
Small Craft Advisory until 8 AM EDT Thursday for LMZ844>849.
&&
DISCUSSION...Ceru
AVIATION...Meade
MARINE...CeruHazardous weather outlook, Apr 13, 7:59 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Grand Rapids MI 759 AM EDT Wed Apr 13 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 759 AM EDT Wed Apr 13 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon into tonight. The main concern with any severe thunderstorms will be wind gusts to 60 mph, possibly resulting in damage to trees and power lines. There is also the threat of hail 1 inch in diameter or greater. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong gusty winds upwards of 40 to 45 mph will be possible Thursday with isolated power outages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report local severe weather to the National Weather Service via phone, amateur radio networks, or social media. LMZ844>849-140915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 759 AM EDT Wed Apr 13 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft through today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force winds will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report local severe weather to the National Weather Service via phone, amateur radio networks, or social media.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:28 PM EDT | Gale Warning | GRR | 29 hr | |
| Apr 13, 6:24 PM EDT | Special Weather Statement | GRR | Allegan, Ottawa | 66 min |
| Apr 13, 6:28 PM EDT | Special Marine Warning | GRR | 62 min | |
| Apr 13, 7:39 PM EDT | Special Marine Warning | GRR | 51 min |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.